Thunderstorm Wind, Palm Beach
- When
- July 17, 2:45 PM EST
- Where
- Palm Beach County, 10 mi WSW of West Palm Beach
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 26.633, -80.200
Power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 17, 12:40 PM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 140 PM EDT TUE JUL 17 2001 THE SURFACE RIDGE IN THE ATLANTIC HAS BUILD BACK IN A LITTLE FASTER THAN EXPECTED. WE SHOULD STILL BE IN THE RIDGE LINE THROUGH THURSDAY AND THIS WILL FAVOR THE INTERIOR WITH THE HIGHEST PROBABILITIES. SEA BREEZES SHOULD DEVELOP ON BOTH COASTS AND THE MAXIMUM TEMPERATURES SHOULD NOT BE AS HIGH AS A RESULT. THE SURFACE TROUGH IS ALREADY WELL NORTH OF OUR AREA AND SHOULD HAVE NO IMPACT. IN THE MARINE WITH RIDGE SHOULD KEEP BOATING CONDITIONS VERY FAVORABLE WITH THE ATLANTIC WINDS BECOMING MORE EASTERLY WITH TIME. SPEEDS SHOULD STAY ON THE LOW SIDE UNTIL THE EXTENDED PERIOD. IN THE EXTENDED THE AVIATION MODEL TRIES TO CUTOFF ANOTHER UPPER LOW OFF THE EAST COAST OF THE U.S. THIS REPRESENTS A CHANGE WITH THE ATMOSPHERE GENERALLY SHIFTING EVERYTHING FURTHER NORTH. THIS ACCOUNTS FOR THE WEAKENING OF THE SURFACE RIDGE ON FRIDAY THEN A RETURN OF THE ATLANTIC RIDGE ON THE WEEKEND. THIS TIME THE ATLANTIC RIDGE AS INDICATED IN THE MRF WILL BECOME WELL ESTABLISHED OVER NORTHERN FLORIDA. SO THE EAST COAST WILL GO INTO NIGHT AND MORNING AND THE WEST INTO AFTERNOON AND EVENING. HOWEVER WE WILL ALSO FEEL THE IMPACT OF TROPICAL WAVES AND THE MRF ACTUALLY TRIES TO SHOW NEXT TUESDAY AS A DRY DAY. THIS TIMING WILL BECOME BETTER BY THE END OF THE WEEK. PBI TB 075/091 076/090 076 2524 FLL BB 077/089 078/089 078 2414 MIA BB 078/091 078/090 078 1414 APF BT 073/090 073/089 074 2425 .MIA...NONE.
FLZ068-072>074-172300- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EDT TUE JUL 17 2001 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ACROSS THE SOUTH FLORIDA AREA THIS AFTERNOON. THE MOST NUMEROUS ACTIVITY IS EXPECTED TO DEVELOP OVER THE INTERIOR AND WESTERN SECTIONS DURING THE LATE AFTERNOON. THE MAIN HAZARD WILL BE FROM FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING STRIKES. IN ADDITION WIND GUSTS OF 30 TO 35 MPH AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH SOME OF THE THUNDERSTORMS. LOCALIZED FLOODING WILL BE POSSIBLE EXPECIALLY IN URBAN AND LOW LYING AREAS. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
The Miami radar (KAMX), 116 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257989.